Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 17, 2016, 5:55 PM EDT for Douglas County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 17, 2016, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Douglas County, GA
The radar
The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345
WWUS82 KFFC 172155
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT WED AUG 17 2016
GAZ043-172230-
DOUGLAS GA-
555 PM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 630 PM
EDT...
AT 554 PM EDT...A STRONG THUNDERSTORM WAS OVER WINSTON...OR NEAR
DOUGLASVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DOUGLASVILLE...VILLA RICA...LITHIA SPRINGS...CHAPEL HILL...LAKE
VAL-DO-MAR...SWEETWATER CREEK STATE PARK...BILL ARP AND WINSTON.
LAT...LON 3376 8490 3378 8489 3377 8485 3379 8473
3381 8472 3380 8462 3375 8458 3368 8464
3368 8465 3367 8465 3365 8471 3363 8474
3363 8475 3360 8480 3370 8490 3372 8490
3372 8491
TIME...MOT...LOC 2154Z 228DEG 19KT 3372 8481
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 3:21 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 17, 3:21 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT WED AUG 17 2016 .SHORT TERM /Tonight through Thursday Night/... The weather pattern over GA remains under the influence of a southwesterly flow aloft due to an upper trough just west of the MS river valley and an upper high centered over Bermuda. Scattered showers and tstms were developing at this time light and variable movement. Expect this convection to gradually increase in areal coverage with max diurnal heating. Otherwise...the convection will dissipate after sunset. Expect the airmass over GA to stabilize tonight with moist min temps in the 70s. This persistent pattern will continue into Thursday with scattered afternoon and evening tstms. SBCAPE will remain in the 1500-2000 J/kg with max temps a few degrees above normal in the low to mid 90s. Some storms could produce wet microbursts and isolated areas of wind damage as well as periods of heavy rain and frequent lightning. The airmass will settle down again Thursday night. 16 .LONG TERM /Friday through Wednesday/... Have made minimal adjustments to the forecast package as trends appear to be on track. Increased rain chances still in store for this weekend with a transition into a period of decreased pops after Monday. Previous forecast discussion follows. 31 && /Issued 432 AM EDT WED AUG 17 2016/ Deep moisture is still expected to return through the end of the week with increased rain chances through the weekend. The two main atmospheric features are the moisture plume extending from eastern TX to the New England states and the Bermuda ridge that stays parked over the region through the end of the week. This ridge is beginning to weaken but it will continue to keep the main axis of moisture north and west of our area through Thu Night. This ridge eventually allows the deeper moisture to move into our area Fri Morning and will see increased chances of rain through the weekend. Have continued with increased pops Fri through Mon..especially across North GA. Instabilities are not that significant through the extended so not expecting much in the way of severe weather. PWs do increase significantly so any storm that develop Fri through Mon will have the potential to produce periods of heavy rain. Will need to watch out for the potential for flooding as we get closer to the weekend. Temps will remain a bit warm through the middle of the week then subside a bit by the end of the work week and into the weekend as rain chances increase. 01 && .AVIATION... 18Z Update... Generally VFR conditions expected through the forecast period except for areas of MVFR CIGs in scattered tstms. The storms should dissipate after sunset with scattered tstms again on THU afternoon. A light SW-W wind will prevail except for variable winds with gusts around 25 kts in storms. //ATL Confidence...18Z Update... Medium confidence on tstm timing...winds and visibility. High on all other elements. 16 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 73 92 / 30 40 30 40 Atlanta 74 91 74 90 / 30 40 30 50 Blairsville 67 85 67 84 / 40 50 30 50 Cartersville 72 92 71 89 / 30 50 30 50 Columbus 75 93 75 92 / 30 30 20 40 Gainesville 73 90 72 88 / 30 50 30 50 Macon 74 94 74 93 / 20 30 30 40 Rome 72 92 72 89 / 30 50 30 50 Peachtree City 72 92 72 90 / 30 40 30 50 Vidalia 74 95 74 93 / 10 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....31 AVIATION...16
Hazardous weather outlook, Aug 17, 4:49 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 449 PM EDT WED AUG 17 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-182100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 449 PM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE THURSDAY NIGHT. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. HEAVY RAIN CAN ALSO BE EXPECTED THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 17, 4:04 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT WED AUG 17 2016
GAZ095-172030-
HOUSTON GA-
404 PM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON COUNTY UNTIL 430 PM
EDT...
AT 403 PM EDT...A STRONG THUNDERSTORM WAS OVER CLINCHFIELD...OR NEAR
PERRY...MOVING NORTHWEST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PERRY...WARNER
ROBINS...GROVE PARK...CLINCHFIELD...KATHLEEN...MOSS OAK...
GROVANIA...MEADOWDALE...HAYNEVILLE...HOUSTON LAKE...SAND BED AND
ELKO.
LAT...LON 3245 8382 3245 8380 3249 8380 3250 8379
3251 8379 3251 8375 3253 8375 3253 8374
3252 8372 3254 8372 3258 8364 3242 8353
3233 8371
TIME...MOT...LOC 2003Z 147DEG 6KT 3244 8367Special weather statement, Aug 17, 4:27 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT WED AUG 17 2016
GAZ073-172100-
BALDWIN GA-
427 PM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN COUNTY UNTIL 500 PM
EDT...
AT 427 PM EDT...A STRONG THUNDERSTORM WAS OVER PANCRAS...OR NEAR
MILLEDGEVILLE. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...MIDWAY-HARDWICK...ALLENWOOD...COOPERS...SCOTTSBORO...
HARDWICK...BROWNS CROSSING AND PANCRAS.
LAT...LON 3301 8314 3301 8315 3300 8315 3300 8316
3299 8318 3298 8317 3297 8319 3298 8320
3298 8322 3296 8326 3294 8327 3299 8338
3303 8339 3318 8327 3303 8311
TIME...MOT...LOC 2027Z 125DEG 3KT 3300 8324Special weather statement, Aug 17, 5:02 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT WED AUG 17 2016
GAZ061-172130-
HANCOCK GA-
502 PM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK COUNTY UNTIL 530 PM
EDT...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPARTA. THIS STORM WAS
NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...CULVERTON AND SHOULDERBONE.
LAT...LON 3319 8301 3328 8323 3328 8321 3331 8315
3332 8315 3334 8314 3336 8316 3347 8301
3332 8288
TIME...MOT...LOC 2102Z 129DEG 4KT 3331 8302Special weather statement, Aug 17, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT WED AUG 17 2016
GAZ043-172230-
DOUGLAS GA-
555 PM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 630 PM
EDT...
AT 554 PM EDT...A STRONG THUNDERSTORM WAS OVER WINSTON...OR NEAR
DOUGLASVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DOUGLASVILLE...VILLA RICA...LITHIA SPRINGS...CHAPEL HILL...LAKE
VAL-DO-MAR...SWEETWATER CREEK STATE PARK...BILL ARP AND WINSTON.
LAT...LON 3376 8490 3378 8489 3377 8485 3379 8473
3381 8472 3380 8462 3375 8458 3368 8464
3368 8465 3367 8465 3365 8471 3363 8474
3363 8475 3360 8480 3370 8490 3372 8490
3372 8491
TIME...MOT...LOC 2154Z 228DEG 19KT 3372 8481The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:27 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 48 min |
| Aug 17, 12:49 AM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| Aug 17, 12:57 AM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Aug 17, 1:46 AM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Aug 17, 2:32 AM EDT | Special Weather Statement | FFC | Forsyth | 28 min |
| Aug 17, 2:56 AM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 17, 3:29 AM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Aug 17, 4:04 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Aug 17, 4:27 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Aug 17, 5:02 PM EDT | Special Weather Statement | FFC | Hancock | 28 min |
| Aug 17, 7:23 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 37 min |
| Aug 17, 7:33 PM EDT | Special Weather Statement | FFC | Oconee | 27 min |
| Aug 17, 7:34 PM EDT | Special Weather Statement | FFC | Clarke | 26 min |
| Aug 17, 7:37 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.